Alert archive / Vermont / Wind Advisories in 2005
Wind Advisory 7, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Dec 15, 2005, 11:33 PM EST for 5 counties in Vermont. It took effect at Dec 16, 2005, 5:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2005, 11:33 PM EST (04:33 UTC)
- In effect from
- Dec 16, 2005, 5:00 AM EST
- Expired
- Dec 16, 2005, 1:35 PM EST
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 28 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 160433 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1133 PM EST THU DEC 15 2005 ...WINDY ALONG THE HIGHER TERRAIN OF THE WESTERN SLOPES... .ARCTIC HIGH PRESSURE RESPONSIBLE FOR FRIGID TEMPERATURES OF THE PAST FEW DAYS WAS LOCATED ACROSS MAINE LATE TONIGHT. MEANWHILE DEVELOPING LOW PRESSURE ALONG THE VIRGINIA TIDEWATER WAS MOVING NORTHEAST TOWARD MAINE. THE PRESSURE DIFFERENCE BETWEEN BOTH SYSTEMS WILL CREATE STRONG WINDS ALONG THE HIGHER ELEVATIONS IN THE WESTERN SLOPES OF THE GREEN MOUNTAINS OF VERMONT. VTZ006-016>019-161200- /O.NEW.KBTV.WI.Y.0007.051216T1000Z-051216T2100Z/ LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1133 PM EST THU DEC 15 2005 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EST FRIDAY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS. EAST TO SOUTHEAST WINDS OF 10 TO 15 MPH WILL BECOME SOUTHEAST AND INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BY DAWN. SOUTHEAST WINDS WILL PEAK AT 20 TO 35 MPH WITH GUSTS POSSIBLY TO 50 MPH BY MIDDAY FRIDAY BEFORE GRADUALLY DIMINISHING IN THE MID TO LATE AFTERNOON. THE MOST SUSCEPTIBLE WILL BE IMMEIDTAELY ALONG THE WESTERN SLOPES AT ELEVATIONS AT OR ABOVE 1500 FEET. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES. $$
4 follow-up statements
000 WWUS71 KBTV 160439 CCA NPWBTV URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BURLINGTON VT 1138 PM EST THU DEC 15 2005 ...WINDY ALONG THE HIGHER TERRAIN OF THE WESTERN SLOPES... .ARCTIC HIGH PRESSURE RESPONSIBLE FOR FRIGID TEMPERATURES OF THE PAST FEW DAYS WAS LOCATED ACROSS MAINE LATE TONIGHT. MEANWHILE DEVELOPING LOW PRESSURE ALONG THE VIRGINIA TIDEWATER WAS MOVING NORTHEAST TOWARD MAINE. THE PRESSURE DIFFERENCE BETWEEN BOTH SYSTEMS WILL CREATE STRONG WINDS ALONG THE HIGHER ELEVATIONS IN THE WESTERN SLOPES OF THE GREEN MOUNTAINS OF VERMONT. VTZ006-016>019-161215- /O.COR.KBTV.WI.Y.0007.051216T1000Z-051216T2100Z/ LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1138 PM EST THU DEC 15 2005 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EST FRIDAY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS. EAST TO SOUTHEAST WINDS OF 10 TO 15 MPH WILL BECOME SOUTHEAST AND INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BY DAWN. SOUTHEAST WINDS WILL PEAK AT 20 TO 35 MPH WITH GUSTS POSSIBLY TO 50 MPH BY MIDDAY FRIDAY BEFORE GRADUALLY DIMINISHING IN THE MID TO LATE AFTERNOON. THE MOST SUSCEPTIBLE WILL BE IMMEDIATELY ALONG THE WESTERN SLOPES AT ELEVATIONS AT OR ABOVE 1500 FEET. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES. $$
000 WWUS71 KBTV 160957 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 457 AM EST FRI DEC 16 2005 ...IT WILL BE WINDY ALONG THE HIGHEST TERRAIN OF THE GREEN MOUNTAINS TODAY... .A STORM SYSTEM WILL BE MOVING UP ACROSS EASTERN NEW ENGLAND TODAY AND TONIGHT...THEN UP INTO THE CANADIAN MARITIMES ON SATURDAY. SOUTHEAST WINDS ARE EXPECTED TO BE STRONG ACROSS THE VERY HIGHEST TERRAIN OF THE GREEN MOUNTAINS FOR MUCH OF TODAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL NEWS MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES. VTZ006-016>019-161800- /O.EXT.KBTV.WI.Y.0007.051216T0957Z-051216T2100Z/ LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 457 AM EST FRI DEC 16 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE WIND ADVISORY REMAINS IN EFFECT TODAY ACROSS LAMOILLE COUNTY AND THE EASTERN PORTIONS OF FRANKLIN...CHITTENDEN...ADDISON AND RUTLAND COUNTIES IN VERMONT. THE VERMONT AGENCY OF TRANSPORTATION REPORTED RECENTLY THAT THERE WERE SOME STRONG WINDS NEAR KILLINGTON VERMONT EARLY THIS MORNING. SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS TO NEAR 50 MPH ACROSS THE VERY HIGHEST TERRAIN OF THE GREEN MOUNTAINS...ARE POSSIBLE FOR MUCH OF TODAY ACROSS THE ADVISORY AREA. A WIND ADVISORY MEANS THAT STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION TODAY IN THE WINTRY WEATHER. $$
000 WWUS71 KBTV 161438 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 938 AM EST FRI DEC 16 2005 ...IT WILL BE WINDY ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS THROUGH EARLY AFTERNOON... .A STORM SYSTEM WILL BE MOVING UP ACROSS EASTERN NEW ENGLAND TODAY AND TONIGHT...THEN UP INTO THE CANADIAN MARITIMES ON SATURDAY. SOUTHEAST WINDS ARE EXPECTED TO BE STRONG ACROSS THE VERY HIGHEST TERRAIN AND ADJACENT WESTERN SLOPES OF THE GREEN MOUNTAINS FOR A FEW MORE HOURS...WITH THE THREAT GRADUALLY DIMINISHING DURING THE EARLY TO MID AFTERNOON HOURS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL NEWS MEDIA... OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES. VTZ011-162000- /O.EXA.KBTV.WI.Y.0007.000000T0000Z-051216T2100Z/ WESTERN RUTLAND- INCLUDING THE CITY OF...RUTLAND 938 AM EST FRI DEC 16 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SOUTHEAST WINDS OF 25 TO 35 MPH...WITH LOCALIZED GUSTS AROUND 55 MPH ARE EXPECTED THROUGH THE REMAINDER OF THIS MORNING. WIND SPEEDS WILL GRADUALLY DECREASE THIS AFTERNOON. OBSERVED WIND GUSTS TO 55 MPH HAVE BEEN RECORDED IN RUTLAND WITH SCATTERED POWER OUTAGES DUE TO DOWNED POWER LINES AS OF MID MORNING. SOME LOCALIZED DAMAGE TO TREES AND POWER LINES IS POSSIBLE FOR A FEW MORE HOURS BEFORE THE THREAT OF STRONGER WIND GUSTS DIMINISHES. A WIND ADVISORY MEANS THAT STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION TODAY IN THE WINTRY WEATHER. $$ VTZ006-016>019-162000- /O.CON.KBTV.WI.Y.0007.000000T0000Z-051216T2100Z/ LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 938 AM EST FRI DEC 16 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SOUTHEAST WINDS OF 25 TO 35 MPH...WITH LOCALIZED GUSTS TO NEAR 55 MPH ARE EXPECTED ALONG THE WESTERN SLOPES AND ADJACENT VALLEYS OF THE GREEN MOUNTAINS THROUGH THE REMAINDER OF THIS MORNING. THE THREAT OF STRONG WIND GUSTS WILL GRADUALLY DIMINISH THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION TODAY IN THE WINTRY WEATHER. $$ BANACOS
000 WWUS71 KBTV 161835 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 135 PM EST FRI DEC 16 2005 VTZ006-011-016>019-161945- /O.CAN.KBTV.WI.Y.0007.000000T0000Z-051216T2100Z/ LAMOILLE-WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...RUTLAND... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 135 PM EST FRI DEC 16 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY. THE THREAT OF STRONG WIND GUSTS ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS AND ADJACENT VALLEYS HAS ENDED. WINDS OF 10 TO 15 MPH FROM THE WEST OR NORTHWEST ARE EXPECTED THROUGH THE REMAINDER OF THIS AFTERNOON. $$ BANACOS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Dec 15, 11:18 PM EST, 15 minutes earlier.
Area forecast discussion, Dec 15, 11:18 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1118 PM EST THU DEC 15 2005
.SHORT TERM (REST OF TONIGHT THROUGH FRIDAY)...
ALTHOUGH WERE STL AWAITING THE WINTRY PCPN TO REACH FA...TRENDS AND
NEW MDL DATA SUGGESTS MORE MIX THAN SNOW...LESS QPF AND MORE WIND.
AT 03Z...STEADIEST/HVST PCPN ACRS LAKE ONTARIO AND SURROUNDING
AREA AS BEST H5/H7 DIFFLUENCE ACRS FA AS WELL AS NOSE OF 60 KT H8
JET DELIVERING STG WAA. ALL OF THIS IS EVIDENCED BY THE FACT THAT
-FZRA HAS BEEN FALLING IN THIS REGION.
THE MAIN ULVL SYSTEM BACK...BACK...BACK ACRS WI WITH NO CLSD SYSTEM
ASSOC WITH SFC LOW TRACKING ALG E COAST MEANS WAA WL CONT TO STREAM
N ACRS FA AND REST OF NE. THE BEST SHOT OF PCPN ACRS MUCH OF FA WL BE
WITH BRF BUT STG UVM ASSOC WITH H5-H7 DFLNC AND WAA MVG ACRS FA IN
THE 09-15Z TIMEFRAME WITH CONTD LGTR PCPN AHD OF STG S/W LIFTING ACRS FA
THRU 21Z.
THERE WL BE SVRL CONTRIBUTING FACTORS TO LESS QPF THAN CUD HAVE BEEN
PSBL WITH A COASTAL LOW OF A SMLR TRACK. FIRST...THE WAVE ASSOC WITH
SFC LOW IS OPEN ENOUGH NOT TO DRAW BACK MUCH MOISTURE INTO FA WHEREAS
A CLOSED OR DEEP NEG TILT TROF IN ONTARIO/QUEBEC VS. WI WUD ACCNT
FOR MORE MOISTURE DRAWN BACK TO NW PLUS A LACK OF H7 LOW AND
DEFORMATION ZONE IS CONTRIBUTING FACTORS. SECOND...STG 60KT H8 JET
WL ENCOUNTER COASTAL FNT ACRS SNE WHERE TRMENDOUS LIFT WL TAP INTO
ANY PSBL MOISTURE FEED INTO FA. THIRD...THERE WL BE SOME PTNL LARGE
RANGES DUE TO STG H8 SE JET THAT WL CAUSE UPSLOPE/DOWNSLOPE PCPN
MAXIMA/MINIMA THAT WL BE TWICE/HALF OF OTHER LOCALES.
THE OTHER DILEMMA IS PTYPE AND AFFECT ON SNOWFALL TOTALS. CRNTLY...
STG WAA ACRS LAKE ONTARIO REGION WITH FZRA ALRDY BEING RPTD AND VERIFIED
WITH BUFKIT SNDGS SUGGEST SN/IP FOR NRLY ALL OF FA AND FZRA FOR SRN
ADRNDKS. THIS SHLD CURTAIL SNOWFALL ACCUMS...BLO WRNG CRITERIA IN SOME
LOCALES BUT THE COMBINATION OF IP/FZRA WL PROVIDE SGNFCT IMPACT
ANYWAY.
AGAIN...ILL CUT BACK ON AMTS AND WL ALSO CUT BACK EXPIRATION TIME TO
LINE UP WITH KGYX/KALY AT 4 PM EST. THERE WL BE A LE SNOW EVENT SETTING
UP ACRS LAKE ONTARIO BUT WUD PREFER TO HNDL THAT SEPERATELY FM THIS EVENT
AND CLEANING THE TIME ALLOWS FOR THAT.
LASTLY...WIND. IVE MNTD STG H8 JET WITH 40 KTS AT 3K...50 KTS AT 4K
AND 60+ KTS AT 5K. NEARLY ALL OF THESE ARE AOA INVERSION LYRS BUT SOME
ALG HIER WRN SLOPES ARE JUST BLO INVERSION WITH FVRBL SE COMPONENT FOR
ADDED MOMENTUM WITH INVERSION ACTING AS A LID TO PREVENT FM ESCAPING.
THEREFORE...WL GO WITH WND ADV FOR WRN SLOPES WITH WND GUSTS
40-45KTS.
ILL BE THE FIRST TO ADMIT THAT MY ASSUMPTIONS FOR QPF CUD BE OFF...ESP
SINCE 00Z NAM SHWS SMLR PCPN AMTS...BUT WRMR ALOFT MEANS MORE MIX
THAT WL LWR SNOWFALL AMTS. THIS IS A VRY FLUID SITUATION AND WE ASK
MEDIA TO RELAY THAT TO CUSTOMERS AND TO CONT TO MONITOR FCSTS FOR
UPDATES OVRNGT.
&&
.PREVIOUS DISCUSSION...
(ISSUED 348 PM EST THU DEC 15 2005)
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
WINTER STORM WATCHES HAVE BEEN REPLACED WITH WINTER STORM WARNINGS
FOR TOMORROW/S EVENT ACROSS ENTIRE BTV CWA. WARNING IS EFFECTIVE
FROM 3AM FRI TO 3AM SAT...WITH WORST CONDITIONS LIKELY AFTER
DAYBREAK FRI THROUGH EARLY AFTERNOON. DETAILS HAVE BEEN PLACED IN
UPDATED WSW AND HWO.
AT 20Z...SURFACE CYCLONE IS LOCATED ACROSS E-CENTRAL GA WITH LARGE
AREA OF WARM ADVECTION PRECIPITATION EXTENDING NWD THROUGH THE
CAROLINAS...MID-ATLANTIC STATES...AND AS FAR NORTH AS NWRN PA AND
FAR WRN NY. CLOUDS WILL INCREASE RAPIDLY ACROSS THE NORTH COUNTRY
THIS EVENING WITH SNOW LIKELY DEVELOPING AROUND 08Z ACROSS S-CENTRAL
VT AND THE ADIRONDACKS/ST. LAWRENCE VALLEY. SNOW WILL OVERSPREAD THE
REMAINDER OF THE REGION RAPIDLY BY 12Z.
HAVE TRENDED TOWARD NAM SOLUTION IN TERMS OF CYCLONE TRACK AND
THERMAL PROFILES/MIXED PRECIPITATION POTENTIAL. SYNOPTIC-SCALE
FORCING IS IMPRESSIVE WITH STRONG ISENTROPIC LIFT ACROSS OUR CWA
DURING THE MID TO LATE MORNING HOURS. NOTED ALSO COUPLED 250MB JET
STRUCTURE...AND SELY 850MB JET OF 60-70KT IN ADVANCE OF LOW CENTER
ACROSS VT TOMORROW MORNING. SURFACE LOW IS EXPECTED TO TRACK ACROSS
CENTRAL MA AND THEN NEWD ALONG THE COAST OF ME. WITH THIS TRACK AND
INTENSE WARM ADVECTION 850-700MB LAYER...ENOUGH WARMING SHOULD TAKE
PLACE TO BRING A PERIOD OF SLEET TO THE CT RIVER VALLEY...AND BRIEF
MIX WITH SLEET ACROSS MUCH OF THE FORECAST AREA. HAVE REFLECTED THIS
IN THE GRIDS AND IN THE ZONES. ERN SLOPES OF THE GREEN MTNS SHOULD
ALSO SEE OCCASIONAL WIND GUSTS TO 35 MPH DURING THE MID-LATE
MORNING HOURS WITH ANY DOWNWARD MIXING THAT CAN OCCUR THROUGH
STRONG FRONTAL INVERSION.
OTHER ISSUE IS OROGRAPHIC INFLUENCE WITH SUCH STRONG LOW-LEVEL SELY
FLOW. IN FACT...THE 12Z AND 18Z ETA12 QPF BETWEEN 15-21Z FRI SHOWS
WELL THE SHADOWING INFLUENCE IN THE UPPER CT RIVER VALLEY AROUND ST.
JOHNSBURY. IT/S POSSIBLE A FEW AREAS IN THE CT RIVER VALLEY MAY GET
AS LITTLE AS 3 INCHES. HOWEVER...ERN SLOPES OF THE GREENS SHOULD SEE
6-8 INCHES...WITH AN ISOLATED 10 INCH AMOUNT POSSIBLE. FOR
ZONES...FELT 4-8 INCHES WAS MOST REPRESENTATIVE FORECAST ON THE
COUNTY SCALE. HOPEFULLY USERS OF THE GRIDDED FORECASTS CAN GET MORE
REFINED FORECAST SNOW AMOUNTS. SIMILAR DOWNSLOPING SHOULD HOLD DOWN
AMOUNTS IN THE CHAMPLAIN VALLEY SOMEWHAT...ON THE LOWER END OF 4-8
INCHES AT BTV BASED ON CURRENT THINKING. WITH STRONGEST Q-VECTOR
CONVERGENCE...700MB FRONTOGENESIS...AND 850 MB CONVERGENCE FOCUSED
OVER THE ST. LAWRENCE VALLEY/NRN ADIRONDACKS...HAVE PUT GREATEST
TOTALS THERE...6-12 INCHES. OROGRAPHIC INFLUENCES SHOULD RESULT IN
WIDELY VARYING SNOW TOTALS...WITH ERN AND SERN FACING SLOPES GETTING
THE GREATEST ACCUMULATIONS IN THE ADIRONDACKS. WRAP AROUND
PRECIPITATION MAY RESULT IN LONGER SNOW DURATION IN NRN NY AS
WELL...CONTRIBUTING TO HIGHER SNOWFALL TOTALS.
SYSTEM LIFTS NORTHEAST OF THE AREA RAPIDLY BY 00Z SAT WITH RESIDUAL
SNOW SHOWERS REMAINING INTO THE OVERNIGHT PERIOD FRIDAY NIGHT/SAT
MORNING. GRADIENT WINDS REMAIN MODERATELY STRONG SATURDAY...SO WE
SHOULD SEE MODERATE SWLY/WLY WINDS WITH BKN LOW CLOUDS AND ISOLATED
SNOW SHOWERS. STAYED CLOSE TO GUIDANCE ON HIGH TEMPERATURES
SATURDAY...GENERALLY IN THE MID 20S TO LOW 30S.
THANKS GYX FOR CALLING TO COLLABORATE EARLIER THIS AFTERNOON.
THANKS TO SURROUNDING WFO/S AND HPC FOR 12 PLANET COLLABORATION
EARLIER TODAY.
LONG TERM (SUNDAY THROUGH THURSDAY)...
LGT WINTRY PRECIP EXPECTED FOR MUCH OF THE EXTENDED PERIOD. MDLS
HAVE SOME -SW AS UPPER TROUGH ASSOCIATED W/ SFC SYSTEM EARLIER IN
WEEK...MVS SLOWLY SOUTH THRU THE CWA AS ITS UPPER LOW SWINGS ACROSS
EASTERN CANADA. WILL GO AND PUT IN CHANCE/SL CHANCE POPS FOR -SW
IN...KEEPING HIR POPS IN NORTHERN CWA. THIS IS QUICKLY FOLLOWED BY
WK UPPER TROUGH MVG EAST OVER GREAT LKS MON INTO EARLY TUES. WILL
KEEP SL CHANCE MENTION FOR CWA. LATE TUESDAY NGT INTO
WEDNESDAY...LOW MVG SE OUT OF CENTRAL CANADA TOWARDS CANADIAN
MARITIMES WILL PUSH ANOTHER WK FRNT THRU CWA. NOT MUCH QPF WITH THIS
SYSTEM SO WILL KEEP CHANCE POPS AT MOST FOR NOW. SFC HIGH BUILDS
ACROSS REGION WED NGT INTO THURS. AREAS NEAR LK ONTARIO MAY SEE SOME
ENHANCED LK EFFECT SUN /MON UNDER WNW FLOW...BUT MOST SHOULD STAY
SOUTH OF THE AREA. GOING WITH MDL GUIDANCE FOR TEMPS BUT HAVE
TWEAKED SOME FOR MON/TUES...BUT TEMPS OVERALL NEAR CLIMO.
AVIATION...
VFR COND THRU 00Z-03Z AS CEILINGS GRADUALLY LWR TO MVFR COND AS LOW
CLDS INCR. COND WILL RANGE FROM MVFR W/ LGT SNOW/SLEET DOWN TO VLIFR
IN HEAVY SNOW AFT 06Z...ESPECIALLY AT KMSS/KSLK. WINDS PRIMARALLY
ESE...XCEPT E AT KMSS. HIR TRRN WILL BE OBSCD AFT 02Z.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER STORM WARNING FOR VTZ001>012-016>019 FROM 3 AM FRIDAY
TO 4 PM FRIDAY.
...WIND ADVISORY FOR VTZ006-016>019 FROM 5 AM FRIDAY TO 4 PM
FRIDAY.
NY...WINTER STORM WARNING FOR NYZ026>031-034-035-087 FROM 3 AM
FRIDAY TO 4 PM FRIDAY.
&&
SHORT TERM...SLWHazardous weather outlook, Dec 15, 3:15 PM EST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 315 PM EST THU DEC 15 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-161045- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 315 PM EST THU DEC 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT THE WINTER STORM WATCH HAS BE UPGRADED TO A WINTER STORM WARNING FOR THE ENTIRE AREA INCLUDING NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT FROM 3 AM FRIDAY MORNING UNTIL 3 AM SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW WILL MIX WITH SLEET AT TIMES ON FRIDAY. PRECIPITATION MAY BE HEAVY AT TIMES DURING THE MORNING HOURS...ESPECIALLY ACROSS NORTHERN NEW YORK AND UPSLOPE REGIONS OF THE GREEN MOUNTAINS. TOTAL SNOW ACCUMULATIONS ACROSS NORTHERN NEW YORK AND THE SAINT LAWRENCE VALLEY WILL BE 6 TO 12 INCHES BY EARLY SATURDAY MORNING. MEANWHILE...TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED ACROSS THE CHAMPLAIN VALLEY AS WELL AS CENTRAL AND NORTHERN VERMONT BY EARLY SATURDAY MORNING. IN ADDITION...STRONG SOUTHEAST WINDS WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN OF THE GREEN AND ADIRONDACK MOUNTAINS...WHICH WILL CAUSE BLOWING AND DRIFTING OF SNOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS AND COOP OBSERVERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND PRECIPITATION TYPE TO THE NATIONAL WEATHER SERVICE IN BURLINGTON. YOUR REPORTS ARE GREATLY APPRECIATED. TABER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.